Alert archive / Tennessee / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 99, NWS Nashville, TN

June 15, 2023Marshall County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2023, 1:27 PM CDT for Marshall County, Rutherford County, Williamson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2023, 1:27 PM CDT (18:27 UTC)
Expired
Jun 15, 2023, 2:00 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Marshall County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2023-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2023-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 12:41 PM CDT, 46 minutes earlier.

Area forecast discussion, Jun 15, 12:41 PM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1241 PM CDT Thu Jun 15 2023

...New AVIATION...

.SHORT TERM...
(Today through Saturday)
Issued at 155 AM CDT Thu Jun 15 2023

Over the next few days, a ridge extending from the Southern Plains
to Upper Midwest will build toward Middle TN. This will bring a
warming trend with generally low rain chances. There will be a few
disturbances that ride along the periphery of the ridge resulting
in the potential for a few thunderstorms, mainly in the heat of
the late afternoon and early evening each day. For today, there
will be scattered coverage of storms, in the 20-40 percent range.
We are not expecting severe wx, but of course any summertime
thunderstorm can produce very local downpours and gusty winds.
Rain chances will be lower for Friday and Saturday as the ridge
strength increases. Chances will be about 20 percent Friday. The
latest NBM (model blend) does not show any pops at all Saturday,
but a very isolated storm cannot be completely ruled out.

Temperatures will be slightly on the warm side of normal, but
nothing extreme or unusual. Humidity will not be bad at all for
this time of year. Heat index values will be near the actual
temperatures.

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 155 AM CDT Thu Jun 15 2023

Rain and thunderstorm chances will increase for Sunday as a low
pressure system approaches from the Mid Ms Valley. A swath of
deep moisture and greater instability will bring the likelihood
for widespread rainfall and perhaps a few severe storms by late
Sunday. Sunday evening will be our main concern for weekend events
across the area.

The low pressure system will then drift southeastward across TN
Monday into Tuesday. this will keep a good deal of showers and
thunderstorms in the forecast. Rainfall totals of 1 to 2 inches
will be common from Sunday through Tuesday.

The GFS moves the low away Wednesday, but the ECMWF keeps the low
hanging over the area with unsettled conditions through all of
next week. Low confidence this far ahead, but the upper level
pattern across the U.S. does look stagnant, so we may end up with
wetter than normal conditions throughout next week.

&&

.AVIATION...
(18Z TAFS)
Issued at 1239 PM CDT Thu Jun 15 2023

Scattered storms have developed in the vicinity of BNA/MQY.
Keeping VCTS for now, but may need to amend on storm trajectories
over the next few hours. Some patchy fog is possible at SRB
overnight, but outside of storms that may provide MVFR to IFR
conditions for short periods of time, VFR should mostly prevail
for this TAF cycle.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      67  92  63  90 /  10  10   0  10
Clarksville    65  91  60  89 /   0  10   0   0
Crossville     59  82  54  81 /  20  20   0   0
Columbia       64  91  61  89 /  10  10   0  10
Cookeville     62  86  57  83 /  10  20   0   0
Jamestown      61  83  55  81 /  10  20   0   0
Lawrenceburg   63  89  60  88 /  10  10   0  10
Murfreesboro   64  92  60  89 /  10  20  10  10
Waverly        64  91  60  89 /   0  10   0  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...13
LONG TERM....13
AVIATION.....Unger

In the hours before

Special weather statement, Jun 15, 12:56 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
1256 PM CDT Thu Jun 15 2023

TNZ027-059-151830-
Williamson TN-Davidson TN-
1256 PM CDT Thu Jun 15 2023

...A strong thunderstorm will impact portions of southwestern
Davidson and central Williamson Counties through 130 PM CDT...

At 1255 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Bellevue, or 7 miles northwest of Franklin, moving
southeast at 15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Franklin, Brentwood, Spring Hill, Thompson's Station, Leipers Fork
and Natchez Trace At Highway 96.

This includes the following highways...
 Interstate 65 between mile markers 55 and 70.
 Interstate 840 between mile markers 22 and 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3590 8668 3575 8689 3576 8694 3577 8693
      3578 8693 3578 8694 3577 8694 3577 8695
      3578 8695 3578 8696 3577 8697 3597 8711
      3608 8695
TIME...MOT...LOC 1755Z 318DEG 13KT 3597 8697

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Rose

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:56 PM CDTSpecial Weather StatementOHXWilliamson34 min
Jun 15, 1:52 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford, Williamson23 min
Jun 15, 2:14 PM CDTSpecial Weather StatementOHXBedford31 min
Jun 15, 3:07 PM CDTSpecial Weather StatementOHXLewis23 min
Jun 15, 3:28 PM CDTSevere Thunderstorm WarningOHXLawrence, Lewis, Maury32 min
Jun 15, 3:44 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence31 min
Jun 15, 4:13 PM CDTSpecial Weather StatementOHXGiles, Lawrence32 min
Jun 15, 4:24 PM CDTAreal Flood AdvisoryOHXLawrence51 min
Jun 15, 4:24 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.